Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 251, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2022, 4:22 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2022, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 26, 2022, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:33 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 26, 12:33 PM MDT, 3 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 133 PM CDT Tue Jul 26 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 132 PM CDT Tue Jul 26 2022 A large upper level area of low pressure will remain located near Hudson Bay through Wednesday. Meanwhile upper level ridging has expanded northward across the Pacific west coast states. Between the two features moderately strong west-northwest flow aloft is in place across our region. At the surface a weak cold front is sagging southward through the area. The front by early this evening should extend from northeast CO through central into northeast NE. Most CAM guidance develops scattered convection late this afternoon near the front, but this is mostly just south and east of our counties of western and north central Nebraska. There has been a signal the past several runs of the HRRR that a few storms could develop in the moist post frontal upslope environment across the western Sandhills. If these were to form then a small cluster could move southeast across central into southwest NE early this evening. Clearing is taking place across the area late this morning, and will allow for some instability to develop this afternoon. Shear is such that storm organization could occur with a few briefly severe cores possible. A small disturbance embedded within the flow aloft may bring another cluster of showers/thunder to the area late tonight into Wednesday morning. Moisture will certainly not be lacking, with east to southeast low-level flow north of the weak cold front continuing to advect Gulf moisture northwest into the area. PWATS will average around 1.25" so spotty heavy rain is possible. Unclear has to how much clearing will occur during the day Wednesday. Several CAMs linger mid-level showery activity through much of the day. Does appear that at least some clearing will take place farther to the west across the Panhandle into northern CO. This is where the better instability would develop, and most models suggest a cluster of storms should materialize and track southeast toward/through southwest NE and northwest KS Thursday night. .LONG TERM...(Thursday through Tuesday) Issued at 132 PM CDT Tue Jul 26 2022 The upper low near Hudson Bay will shift eastward by the weekend. Meanwhile the upper ridge across the western CONUS will begin to build farther to the east across the Rockies. A weak nearly stationary front will remain draped across the High Plains from western KS into the NE Panhandle. Several rounds of showers/thunder are expected across this area into the weekend. Unfortunately the main focus for precipitation looks to remain mostly south and southwest of our area. The exception will be across southwest nearer the front and stands the better chance of seeing at least some rainfall. The heat will gradually build back into the area as the upper level high builds toward the Central Plains next week. Highs by Monday and Tuesday will be back into the 90s to lower 100s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1211 PM CDT Tue Jul 26 2022 A cold front will move southeast this afternoon that will make a range from IFR to VFR conditions across the area tonight. Short term models are in good agreement convection will redevelop along the front, although areal coverage creates a spread. The forecast is for isolated to scattered thunderstorms from 3 pm to 10 pm tonight then clearing across much of the area. The exception will be across the far southwest three counties where stratus and fog may still redevelop and visibility dropping to a mile at times with IFR to LIFR conditions possible. Overnight mid and high clouds spread in from the northwest with cigs AOB 8KFT. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Keck
Hazardous weather outlook, Jul 26, 1:51 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 251 PM CDT Tue Jul 26 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-271100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 251 PM CDT Tue Jul 26 2022 /151 PM MDT Tue Jul 26 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a marginal risk for severe thunderstorm development this afternoon. A frontal boundary will move southeast through western into central Nebraska that will be the focus for scattered thunderstorm development. Scattered thunderstorms are expected to develop, where a few severe thunderstorms will make possible the threat for large hail and damaging winds until the front moves southeast of the area near midnight. All thunderstorms pose the threat of lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Wednesday as the front moves south across Kansas the boundary will extend northwest across the high plains that will remain the focus for thunderstorm development Wednesday. A marginal risk exists for portions of the southern Nebraska Panhandle and southwest for areas generally west of a line from Rushville to Oconto and Eustis. Large hail and damaging winds are the main hazards. The frontal boundary will remain the focus for daily thunderstorm chances Thursday through Saturday. Sunday another frontal system is forecast to push southeast for a greater areal coverage for thunderstorms through Monday. At this time, the severe threat is uncertain into the extended period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 26, 2:55 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
355 PM CDT Tue Jul 26 2022
NEZ010-029-262130-
Wheeler NE-Holt NE-
355 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 430 PM CDT...
At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Ewing, or 17 miles southeast of O'neill, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4192 9830 4225 9862 4232 9850 4221 9830
TIME...MOT...LOC 2055Z 318DEG 22KT 4223 9850
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BrownSpecial weather statement, Jul 26, 3:20 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
320 PM MDT Tue Jul 26 2022
NEZ022-262145-
Garden NE-
320 PM MDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern Garden
County through 345 PM MDT...
At 320 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Crescent Lake National Wildlife Refuge, or 14
miles northeast of Oshkosh, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rackett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 10234 4170 10216 4156 10199 4151 10199
4139 10221
TIME...MOT...LOC 2120Z 319DEG 17KT 4161 10223
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BrownLocal storm report, Jul 26, 3:36 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD 7 ESE CHAMBERS 42.17N 98.61W
07/26/2022 HOLT NE PUBLIC
BRIEF FUNNEL CLOUD DROPPED DOWN AND WENT BACK UP. RELAYED
BY DISPATCH
&&
CDCSpecial weather statement, Jul 26, 3:36 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
436 PM CDT Tue Jul 26 2022
NEZ010-029-262200-
Wheeler NE-Holt NE-
436 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 500 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Ewing, or 25 miles southeast of O'neill, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail. A funnel cloud
was also reported with this storm southeast of Chambers,
though a tornado does not appear immediately likely at this
time.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4212 9855 4225 9841 4222 9830 4199 9829
4199 9830
TIME...MOT...LOC 2135Z 301DEG 15KT 4215 9840
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BrownSpecial weather statement, Jul 26, 4:07 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
507 PM CDT Tue Jul 26 2022
NEZ038-262230-
Custer NE-
507 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of east central Custer
County through 530 PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Berwyn, or near Broken Bow, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ansley, Mason City, Berwyn and Gavin Siding.
This includes the following highways...
Highway 183 between mile markers 82 and 96.
Highway 2 between mile markers 281 and 306.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4112 9928 4133 9967 4144 9958 4133 9920
4123 9920
TIME...MOT...LOC 2207Z 301DEG 24KT 4134 9957
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BrownSpecial weather statement, Jul 26, 4:11 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
511 PM CDT Tue Jul 26 2022
NEZ038-262245-
Custer NE-
511 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of central Custer
County through 545 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm over
Merna, or 9 miles northwest of Broken Bow, moving southeast at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow and Merna.
This includes the following highways...
Highway 2 between mile markers 266 and 282.
Highway 92 between mile markers 266 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4147 9992 4155 9983 4143 9953 4131 9965
TIME...MOT...LOC 2211Z 309DEG 21KT 4147 9981
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BrownThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:20 PM MDT | Dense Fog Advisory | LBF | Custer, Frontier, Hayes, Lincoln, Logan | 8 hr |
| Jul 26, 1:01 AM MDT | Special Weather Statement | LBF | Sheridan | 29 min |
| Jul 26, 1:48 AM MDT | Special Weather Statement | LBF | Sheridan | 27 min |
| Jul 26, 1:58 AM MDT | Special Weather Statement | LBF | Cherry | 17 min |
| Jul 26, 2:44 AM MDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jul 26, 4:06 AM MDT | Special Weather Statement | LBF | Cherry | 24 min |
| Jul 26, 4:07 AM MDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jul 26, 2:43 PM MDT | Special Weather Statement | LBF | Loup | 32 min |
| Jul 26, 2:55 PM MDT | Special Weather Statement | LBF | Wheeler | 35 min |
| Jul 26, 3:20 PM MDT | Special Weather Statement | LBF | Garden | 25 min |
| Jul 26, 3:36 PM MDT | Special Weather Statement | LBF | Wheeler | 24 min |
| Jul 26, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 46 min |
| Jul 26, 4:07 PM MDT | Special Weather Statement | LBF | Custer | 23 min |
| Jul 26, 4:11 PM MDT | Special Weather Statement | LBF | Custer | 34 min |
| Jul 26, 4:26 PM MDT | Special Weather Statement | LBF | Wheeler | 49 min |
| Jul 26, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 21 min |
| Jul 26, 4:35 PM MDT | Tornado Warning | LBF | Keith, Perkins | 25 min |
| Jul 26, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 26, 4:58 PM MDT | Tornado Warning | LBF | Keith, Perkins | 17 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.